MAUDE Adverse Event Report: ST. JUDE MEDICAL TACTIFLEX¿ ABLATION CATHETER, SENSOR ENABLED¿; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FIBRILLATION

ST. JUDE MEDICAL TACTIFLEX¿ ABLATION CATHETER, SENSOR ENABLED¿; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FIBRILLATION
Model Number A-TFSE-DD
Medical Device Problem Codes Fracture (1260); Communication or Transmission Problem (2896); Electrical Shorting (2926)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/18/2023
Type of Reportable Event Malfunction
Event or Problem Description
This report is to advise of a short circuit noted during analysis.
 
Additional Manufacturer Narrative
One bi-directional, curve d-d, tactiflex ablation catheter, sensor enabled was received for evaluation.Electrical testing revealed a short circuit between the magnetic sensor wires and the pull ring, consistent with the reported event.Dissection indicated the magnetic sensor wires were wrapped around the fluid lumen underneath the pull ring within the distal shaft.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.
 
Additional Manufacturer Narrative
The investigation was reviewed and revealed a short circuit due to an abrasion in the magnetic sensor wire resulting in unintended electrical continuity between the magnetic sensor wires and the pull ring.This may result in unexpected voltage (noise) in the magnetic sensor in the presence of rf ablation resulting in a catheter freeze on the display screen.A short circuit located at this location in the catheter would not result in unintended ablation from a different location on the catheter.A review of complaint data shows that there have been no adverse events due to this issue however there have been delays to procedures.Based on this information, this is not considered a reportable malfunction.
 
Additional Manufacturer Narrative
The investigation was reviewed and revealed a short circuit due to an abrasion in the magnetic sensor wire resulting in unintended electrical continuity between the magnetic sensor wires and the pull ring.This may result in unexpected voltage (noise) in the magnetic sensor in the presence of rf ablation resulting in a catheter freeze on the display screen.A short circuit located at this location in the catheter would not result in unintended ablation from a different location on the catheter.Based on this information, this is not considered a reportable malfunction.
 
Additional Manufacturer Narrative
H6: correct code from fracture to short circuit.

Brand Name
TACTIFLEX¿ ABLATION CATHETER, SENSOR ENABLED¿
Common Device Name
CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FIBRILLATION
Manufacturer (Section D)
ST. JUDE MEDICAL
parque industrial, zona franca coyol s.a.
edificio #44b, calle 0, avenida 2, coyol
alajuela, costa rica 1897- 4050
CS  1897-4050
Manufacturer (Section G)
ST. JUDE MEDICAL, COSTA RICA LTDA (AFD)
parque industrial, zona franca coyol s.a.
edificio #44b, calle 0, avenida 2, coyol
alajuela, costa rica 1897- 4050
CS   1897-4050
Manufacturer Contact
janna parks
5050 nathan lane north
plymouth, MN 55442
6517565400
MDR Report Key17977201
Report Number3008452825-2023-00482
Device Sequence Number3518261
Product Code OAE
UDI-Device Identifier05415067034557
UDI-Public05415067034557
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P220013
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 11/07/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2023
Device Model NumberA-TFSE-DD
Device Lot Number8834157
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/01/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/20/2023
Supplement Date Received by Manufacturer10/20/2023
10/20/2023
10/20/2023
Initial Report FDA Received Date10/20/2023
Supplement Report FDA Received Date10/20/2023
11/07/2023
11/07/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/11/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown